Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Medicines helpful for tapering and stopping nardil?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2003
Answered : 726 Questions
Question
Do you know of medications helpful to an individual trying to taper and stop nardil? It has caused a malignant weight gain of 55 pounds. When I've attempted to stop, I get very foggy in my thinking and cannot work.
Posted Sun, 2 Jun 2013 in Mental Health
 
 
Answered by Dr. Nehal Shah 39 minutes later
Hi,

Thanks for using healthcare magic.

I have gone through your history.

Nardil contains phenelzine sulfate, which is Mono amino oxidase inhibitor group of anti depressant drug.

Naradil is likely to cause weight gain but you should also rule out other causes like Hypothyroidism and excessive appetite out of recovery of depression.

It has potential withdrawal symptoms like clouding or fogging of thoughts, tiredness, irritability etc. So it should not be stopped all of a sudden.

Please also note that while on Nardil, you should avoid herbal products and many drugs like anti depressants and even multivitamins as they have potential drug interaction.

To stop nardil, you should consult your psychiatrist.

The dose of nardil should generally be tapered very slowly over a period of months. As you have not mentioned the dose of nardil you are taking, it is difficult for me to suggest the exact dosages.

After slight dose reduction, you should allow the withdrawal features to settle it down. You can also take help of yoga or stress management to get rid of stress emerging form withdrawals.

As soon as withdrawal features settles down at reduced dose, go further.

Please note that there may be emergence of depressive features while tapering the dose, so please taper and omit the dose of nardil in liaison with your psychiatrist.

You should not take any medications particularly anti depressants while tapering the dose, as there may be potential drug interactions.

I Hope I have addressed your concern.

Feel free to revert to me in case if you have any query.

Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask a Psychiatrist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions